Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 13, 2004, 6:47 PM CDT for Franklin County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 6:47 PM CDT (23:47 UTC)
- Expired
- May 13, 2004, 9:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 924 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KTSA 132347 FFWTUL ARC047-140245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 647 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 945 PM CDT * AT 647 PM CDT RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER FRANKLIN COUNTY...MOVING SOUTH AT 15 MPH. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN OVER THE WARNED AREA. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH 945 PM CDT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER... MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3557 9377 3552 9398 3525 9404 3539 9370 $$
2 follow-up statements
000 WGUS74 KTSA 140108 FFSTUL ARC047-140245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 804 PM CDT THU MAY 13 2004 ...FLASH FLOOD WARNING CONTINUES FOR FRANKLIN COUNTY UNTIL 945 PM CDT... AT 804 PM CDT...RADAR CONTINUED TO SHOW AREAS OF LIGHT TO MODERATE RAIN OVER PORTIONS OF FRANKLIN COUNTY. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS FALLEN OVER THE COUNTY...WITH ANOTHER ONE HALF INCH POSSIBLE THROUGH 930 PM CDT. ALTHOUGH ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED...THE WARNING WILL CONTINUE UNTIL ANY FLOODED AREAS HAVE HAD TIME TO DRAIN. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST AUTOMOBILES AND PICKUPS. LAT...LON 3519 9407 3541 9372 3576 9369 3565 9404 $$
000 WGUS74 KTSA 140242 FFSTUL ARC047-140300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 942 PM CDT THU MAY 13 2004 ...FLASH FLOOD WARNING FOR FRANKLIN COUNTY WILL BE ALLOWED TO EXPIRE AT 945 PM CDT... LIGHT RAIN WILL PERSIST OVER FRANKLIN COUNTY THIS EVENING...BUT THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 13, 6:15 PM CDT, 32 minutes earlier.
Area forecast discussion, May 13, 6:15 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 615 PM CDT THU MAY 13 2004 CONVECTION IS RAPIDLY INCREASING OVER THE FORT SMITH AREA AND IS PRODUCING WINDS TO NEAR SEVERE CRITERIA. CAPES TO AROUND 2000 J/KG PERSIST AHEAD OF THESE STORMS. BOUNDARY INTERACTIONS WILL CONTINUE TO PROVIDE THE LIFT TO INITIATE NEW UPDRAFTS. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES ARZ001>002...ARZ010>011. OK...FLASH FLOOD WATCH UNTIL 600 AM CDT FRIDAY FOR ZONES OKZ054>058...OKZ061>063.
Hazardous weather outlook, May 13, 5:35 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 535 PM CDT THU MAY 13 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-140200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 535 PM CDT THU MAY 13 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS EVENING... ...THERE IS A CHANCE OF FLASH FLOODING IN PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... AN AREA OF THUNDERSTORMS WILL TRACK ACROSS PARTS OF EAST-CENTRAL OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS EVENING. WHILE WIND FIELDS ALOFT ARE WEAK...ENOUGH INSTABILITY IS IN PLACE AHEAD OF THE STORMS FOR A THREAT OF STRONG WINDS AND HAIL. SOME STORM ROTATION IS ALSO POSSIBLE NEAR WHERE STORM BOUNDARIES INTERSECT. THE PRIMARY COLD FRONT WILL MOVE SLOWLY ACROSS THE REGION THIS EVENING...REACHING A LINE FROM NEAR GROVE TO MUSKOGEE TO MCALESTER BY 10PM. A FEW ADDITIONAL STORMS MAY REFORM ALONG OR AHEAD OF THE FRONT THIS EVENING...HOWEVER THE INSTABILITY SHOULD HAVE BEEN REDUCED ENOUGH BY THE PREVIOUS STORMS TO LIMIT THE SEVERE WEATHER POTENTIAL. THE THREAT FOR SEVERE WEATHER SHOULD END BY 10 PM AS THE ATMOSPHERE STABILIZES FURTHER AFTER SUNSET. HOWEVER A FEW THUNDERSTORMS MAY PERSIST AHEAD OF THE FRONT INTO THE NIGHT. OVERALL RAINFALL RATES WILL DECREASE LATER THIS EVENING AS THE STORMS DO...HOWEVER THE RAINFALL EFFICIENCY OF THE STORMS HAS BEEN HIGH...SO EVEN A WEAK THUNDERSTORM COULD PRODUCE A FLASH FLOOD THREAT. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN THE AREA SHOULD CONTINUE TO MONITOR THE SITUATION THIS EVENING AND BE READY FOR QUICK ACTIVATION IF STORMS THREATEN YOU LOCAL AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 13, 1:32 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT THU MAY 13 2004
OKZ055-056-131930-
NOWATA OK-WASHINGTON OK-
132 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND NOWATA
AT 132 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF DEWEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...DEWEY...COPAN...NOWATA...
DELAWARE...LENAPAH AND WANN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 13, 1:44 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU MAY 13 2004
OKZ064-131930-
CREEK OK-
144 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 144 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...SHAMROCK...
KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 13, 1:58 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL VINITA 36.64N 95.15W
05/13/2004 0.75 INCH CRAIG OK AMATEUR RADIO
&&
SFPLocal storm report, May 13, 2:36 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 2 S JAY 36.39N 94.80W
05/13/2004 0.75 INCH DELAWARE OK PARK/FOREST SRVC
&&
SFPLocal storm report, May 13, 3:10 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND GST OWASSO 36.27N 95.85W
05/13/2004 60 MPH TULSA OK AMATEUR RADIO
&&
SFPLocal storm report, May 13, 3:35 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL TULSA 36.13N 95.92W
05/13/2004 0.75 INCH TULSA OK TRAINED SPOTTER
PENNY SIZE HAIL AT PINE AND US 169
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 42 min |
| May 13, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 39 min |
| May 13, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 45 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.